It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Blood and Blood Vessel Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-09-2006, 08:21 PM   #16
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 730
kellie2 HB User
Re: new pill to replace coumadin?

As for medical insurance, if you're covered at work it's a non-issue. I was talking about out-of-pocket - in other words, paying for your own medical insurance with your own money. My husband too has coverage for both of us through his employment, but a couple years ago he was in-between jobs and we looked into the cost of paying for our own medical insurance if we needed to, just to find out how much it would be - we got an education you wouldn't believe. They will NOT touch you if you're on coumadin. Period. Not for any amount. Trust me - been there, done that, if anyone is in doubt, try it. There is a list of medications they refer to, and unfortunately coumadin is on that list as an automatic denial as it's considered a high risk drug. After awhile, it almost got to be a challenge to see how many denials we could get - every single one (and there is no 'waiting' period for medications, that applies to pre-existing conditions and that's not what we're talking about here). The only insurance company that cannot turn you down is Blue Cross - they HAVE to cover you, but they can also charge you whatever they want, too. They may be required by law to accept anyone for coverage, but they can also charge you whatever they want for that coverage. Believe me, we went through more insurance companies than we knew existed, and they all - and I mean ALL - turned me down as soon as they saw I was on coumadin. Is it discrimination? I suppose it is, but they have the right to do what they want. That's why the government says Blue Cross MUST offer coverage to anyone who asks so that we do have someplace to go, but they do not regulate what Blue cross can charge you. It's like a high-risk driver - he can shop around to all these insurance companies, and once they see he's high risk, they turn him down. If he gets lucky enough to find someone to accept him, he'll pay a very high premium for that coverage.
The solution is, of course, to have medical insurance through employment, which we do. But to find coverage on your own? Automatic denial through all but Blue Cross. Upsetting? Yes. Discouraging? Yes. Did it make me angry? Yes. Angry enough to go off coumadin for some 'new' pill? Nope.

 
Sponsors Lightbulb
   
Old 06-02-2006, 09:59 PM   #17
Senior Member
(male)
 
Join Date: Mar 2005
Location: texas
Posts: 151
tomh HB User
Re: new pill to replace coumadin?

My understanding is that Exanta has been released for tests in Europe, possible for treatments as well over there. Anitcoagulants are used for a variety of conditions. Exanta may eventually be cleared for some of them. From what I've heard, Exanta may never be cleared for mechanical hearts valves. No one would ever sign up for the study.
__________________
Tom

 
Old 06-13-2006, 08:58 AM   #18
Senior Veteran
(female)
 
Join Date: Mar 2005
Posts: 582
arlmon18 HB User
Re: new pill to replace coumadin?

My Mom has been taking coumadin for years, and she really hates the side effects (for her). She's had hair loss - I don't know if it's from the coumadin (her thyroid is fine), and she bruises very easily. Her skin has become very thin. Now, she has broken out into red blotches on her chest and arms. The dermotologist gave her cream, but it's not really helping. He said he could be from the sun, but she hasn't been in the sun since Aoril. I will go with her next time, because she doesn't even know what type of skin condition she has. I wonder if Lasix could be the problem. I can't find any info regarding coumadin and the sun. She is going to the coumadin clinic this week, and I will ask her to find out if there is a replacement pill - although I really don't think, at this stage of her life, she would trust a change. I would, if it were for myself.

 
Old 07-14-2006, 08:47 AM   #19
Veteran
(female)
 
Join Date: Apr 2005
Posts: 311
life_is_good HB User
Re: new pill to replace coumadin?

I just found out today that there is/was a study on Lovenox in pill form. Lovenox was always administered by needle, so pill form would be ideal. Since my pro-time is so erratic, this would be a terrific option. There would be no need to test every few weeks, as you have to with coumadin, nor would there be any vitamin K restrictions. Has anyone heard anything about this study?

 
Old 04-05-2007, 11:19 AM   #20
Newbie
(female)
 
Join Date: Apr 2007
Location: pa
Posts: 1
lena101 HB User
Re: new pill to replace coumadin?

Quote:
Originally Posted by life_is_good View Post
I just found out today that there is/was a study on Lovenox in pill form. Lovenox was always administered by needle, so pill form would be ideal. Since my pro-time is so erratic, this would be a terrific option. There would be no need to test every few weeks, as you have to with coumadin, nor would there be any vitamin K restrictions. Has anyone heard anything about this study?

i just found this list. i have been on coumadin/warfarin since december. my protimes continue to be all over the palce. i would be very interested in the lovenox in pill form.
has anyone heard anyting else about it.
thanks

 
Old 04-09-2007, 02:06 PM   #21
Veteran
(female)
 
Join Date: Jan 2006
Location: USA
Posts: 446
lorriem HB User
Re: new pill to replace coumadin?

My husband was just put on coumadin after he complained for over 6 weeks of sudden on set of shortness of breath. His pulmonary doc said it was his asthma but after six weeks had him get a ct angeogram and that showed many embolisiums in both his lungs. Hubby also in 2005 was diag with lung cancer and lost his upper right lobe but so far no more cancer. This event surprised us and they have ruled out DVT. They do not know what has caused this.They are having a heck of a time getting his inr level stable.It was 1.5 when he went home frome the hospital and then up to 3.5 then 2.4,2.1,1.9,2.0 and this am it was 1.6. I do not know how long it will take to even out and also what caused it.We will see our ONC tomorrow for another three month treatment and I will ask him some questions but I want to know what caused this. He hasn't flown in 6 mos and no injurys so what can it be?I read about the hair loss also but he has been there with the chemo and I also have had meds that said hair loss and it never happened. How do we arrange our life around coumidan and blood tests?And what else could have caused the embolisiums. any help .

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 09:46 PM
Coumadin/Warfarin Issues Lynne64 Blood and Blood Vessel 8 10-25-2010 12:58 PM
How long do I have to take Coumadin for a blood clot? AugustPt1 Blood and Blood Vessel 3 02-13-2008 12:14 PM
waterfairy, update on coumadin hmlyn04 Blood and Blood Vessel 4 11-14-2007 05:59 PM
Coumadin and Soy Milk kathya Blood and Blood Vessel 9 11-08-2007 07:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



midwest1 (10), Pottsey1 (7), ladybud (7), Cangal (6), japlopper (4), femmedeviant (3), jennifer2019 (3), drs (3), BiggerMac (2), vad (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!